Stelara injections for Psoriasis

Posted by rashida @rashida, Feb 22 9:31pm

I was on Methotrexate for psoriasis. At 2.5mg. X 8 pills a week my psoriasis cleared up some months later but when titrated down to four pills my psoriasis flared up again so my dermatologist prescribed Stelara 45ml every three months. No effect after three injections so dermatologist has increased the dosage to 90ml. No change after my first 90ml dose three months ago and have just received my second 90ml dose.

Is anyone else on Stelara and if so, what has your experience been since taking it?

@rashida How frustrating to have had your psoriasis clear up but then flare up the moment you began to titrate.

I added this discussion to the Skin Health and Autoimmune groups. Members like @daphne47 @jmb73 @rivergirl8243 @becsbuddy @bustrbrwn22 @joybringer1 @jmb73 @bjbednarz @avmcbellar @funcountess @mannix @tcokeefe have participated in related topics and may be able to add valuable comments to your discussion.

Below I have linked two previous discussions that are not directly related but that may have valuable information. You might want to read through the posts.
– Psoriasis on scalp and neck https://connect.mayoclinic.org/discussion/psoriasis-on-scalp-and-neck/
– Psoriasis and Psoriatic Arthritis https://connect.mayoclinic.org/discussion/psoriasis-and-psoriatic-arthritis/

May I ask what your provider said regarding the first injection showing no improvement? Is that common?

REPLY

@rashida
Although I do not have first hand experience with psoriasis i have watch my husband deal with it for years. My husband firmly believes in using psoriasis medications for short periods of time only because anything else causes it to get worse. He uses Urea 40% cream and/or clobetasol propionate .05%. If he applies medication more than occasionally it seems to change the psoriasis and it no longer responds to the original dosage. It sounds like your psoriasis is acting in a similar way in response to the medications you are taking.
Best of luck.

REPLY
@erikas

@rashida How frustrating to have had your psoriasis clear up but then flare up the moment you began to titrate.

I added this discussion to the Skin Health and Autoimmune groups. Members like @daphne47 @jmb73 @rivergirl8243 @becsbuddy @bustrbrwn22 @joybringer1 @jmb73 @bjbednarz @avmcbellar @funcountess @mannix @tcokeefe have participated in related topics and may be able to add valuable comments to your discussion.

Below I have linked two previous discussions that are not directly related but that may have valuable information. You might want to read through the posts.
– Psoriasis on scalp and neck https://connect.mayoclinic.org/discussion/psoriasis-on-scalp-and-neck/
– Psoriasis and Psoriatic Arthritis https://connect.mayoclinic.org/discussion/psoriasis-and-psoriatic-arthritis/

May I ask what your provider said regarding the first injection showing no improvement? Is that common?

Jump to this post

Thank you, @erikas! I think the reason for increasing the dose was simply the lower dose was not enough. I’ve been told by the nurse who administers my injections that it will take several weeks to take effect. I am to get these injections every twelve weeks so hopefully by the time I am due my next 90ml dose – in May – I will see some improvement as it will have been six months by then.

REPLY
@jolinda

@rashida
Although I do not have first hand experience with psoriasis i have watch my husband deal with it for years. My husband firmly believes in using psoriasis medications for short periods of time only because anything else causes it to get worse. He uses Urea 40% cream and/or clobetasol propionate .05%. If he applies medication more than occasionally it seems to change the psoriasis and it no longer responds to the original dosage. It sounds like your psoriasis is acting in a similar way in response to the medications you are taking.
Best of luck.

Jump to this post

I have used the 40% Urea, Clobetasol, and a whole list of other creams, lotions and shampoos, both allopathic and naturopathic, but nothing worked till I got on Methotrexate. My doctor did not want me to stay on the eight pills a week once my skin cleared up – but as I titrated down, it flared up again. He does not want me to go back on Methotrexate indefinitely as a means to keep my skin clear because it will affect my liver eventually so has decided to try Stelara. Originally the plan was to go on Humira but I didn’t want to deal with the frequency of injections, not to mention the inconvenience it would cause any time I travelled (moot point during this pandemic, of course) so he suggested Stelara. My family physician has started me on Prolia injection two or three times a year too, as a preventative for fractures at my age (I will be 75 this year).

Unfortunately my dermatologist has retired since he put me on Stelara and I am still waiting to get an appointment with the new dermatologist to whom he has transferred me. Because of Covid there is a backlog of appointments with that new dermatologist. 🤷🏻‍♀️

REPLY
Please sign in or register to post a reply.